MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted into the patient's operative eye and the haptic was broken.Lens was removed from eye using microsurgical technology (mst) set and new lens was inserted.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: jan 18, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens and handpiece were received inside of a bag.Visual inspection under magnification revealed that the complaint lens was received cut into three pieces.The lens was cleaned and, a portion of one haptic could be observed to be detached.Based on the return condition of the lens, no further product evaluation could be performed.Visual inspection of the received handpiece revealed no issues that could cause or contribute to the observed issues.The complaint issue haptic damaged could not be confirmed.However, the observed issue haptic detached is similar to the complaint issue haptic damaged and could not be confirmed to be related to the manufacturing or design process, as per manufacturing procedure, the complaint lens is to be visually inspected for defects prior to be placing into the complaint device.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15974488
Report Number3012236936-2022-03097
Device Sequence Number5896636
Product Code MJP
UDI-Device Identifier05050474746565
UDI-Public(01)05050474746565(17)250815
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown